Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 49, NWS Caribou, ME

September 19, 2012

NWS Caribou, ME issued this small craft advisory at Sep 19, 2012, 9:22 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2012, 9:22 AM EDT (13:22 UTC)
Expired
Sep 19, 2012, 3:13 PM EDT
In force
6 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WHUS71 KCAR 191322
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
922 AM EDT WED SEP 19 2012

ANZ050>052-192000-
/O.CAN.KCAR.GL.W.0013.000000T0000Z-120919T1500Z/
/O.NEW.KCAR.SC.Y.0049.120919T1322Z-120919T2000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
922 AM EDT WED SEP 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HEWITT
1 follow-up statement
229 
WHUS71 KCAR 191913
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
313 PM EDT WED SEP 19 2012

ANZ050>052-200315-
/O.CAN.KCAR.SC.Y.0049.000000T0000Z-120919T2000Z/
/O.NEW.KCAR.SW.Y.0022.120919T1913Z-120920T0700Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
313 PM EDT WED SEP 19 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 AM
EDT THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 3 AM EDT
THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

HEWITT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 19, 8:47 AM EDT, 35 minutes earlier.

Area forecast discussion, Sep 19, 8:47 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
847 AM EDT WED SEP 19 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE STATE THIS MORNING...THEN
STALL ACROSS THE MARITIMES TONIGHT AND THURSDAY. HIGH PRESSURE
WILL BUILD IN BEHIND THE FRONT AND LINGER OVER THE REGION THROUGH
THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...WILL CANCEL THE WIND ADVISORY AS WINDS ARE BELOW CRITERIA AND
LOOK TO STAY THAT WAY INTO THE AFTERNOON.

ADJUSTED THE PRECIP CHANCES TO SHIFT THINGS FURTHER EAST AS
DEPICTED BY THE LATEST RADAR LOOP. HEAVIEST RAFL IS NOW OVER FAR
EASTERN MAINE. PRECIP ACROSS THE WEST AND SOUTHWEST WILL BE MORE
SHOWERY W/SOME POCKETS OF HEAVIER RAFL. USED THE LATEST SREF FOR
POPS AS IT WAS LINING UP WELL W/THE RADAR. TEMPERATURES NEEDED
SOME ADJUSTMENT AS WELL TO SHOW WARMER READINGS ACROSS THE EASTERN
1/2 OF THE CWA. TEMPERATURES WILL COOL OFF FAIRLY QUICKLY BEHIND
THE FRONT THIS AFTERNOON. LAMP GUIDANCE HAS THIS TREND CLOSE.

PREVIOUS DISCUSSION...DEEPENING LOW PRESSURE WILL CONTINUE TO
TRACK ACROSS QUEBEC AND INTO EASTERN CANADA. ITS ASSOCIATED COLD
FRONT CURRENTLY RUNS NORTH-SOUTH ALONG THE VT/NH BORDER DOWN
THROUGH CENTRAL MA AND CT AND WILL ALSO SHIFT EASTWARD THROUGH THE
DAY. THERE'S A STRONG LOW LEVEL JET JUST AHEAD OF THIS FRONT,
WHICH IS RESULTING IN STRONG GUSTY WINDS ACROSS THE FORECAST AREA
THIS MORNING. WE HAVE ALREADY SEEN GUSTS OF 40 MPH OR MORE AT
SEVERAL LOCATIONS AND EXPECT THIS TREND TO CONTINUE AS THE JET AND
FRONT PROGRESS ACROSS THE STATE. THEREFORE, THE WIND ADVISORY
REMAINS IN EFFECT FOR THE ENTIRE FORECAST AREA UNTIL 11 AM THIS
MORNING. MOISTURE CONVERGENCE ALONG THE FRONT IS PRODUCING A BAND
OF LIGHT/MODERATE TO OCCASIONALLY STRONG RAIN. THIS TOO WILL TREK
ACROSS MAINE THIS MORNING, PRODUCING RAINFALL AMOUNTS OF 1-2
INCHES. THE HIGHEST TOTALS WILL BE ALONG THE FAVORABLE UPSLOPE
TERRAIN AREAS OF PISCATAQUIS AND PENOBSCOT COUNTIES. SEE THE
HYDROLOGY SECTION BELOW FOR MORE INFORMATION.

MODELS INDICATE THE COLD FRONT WILL RAPIDLY CROSS THE FORECAST AREA
THIS MORNING AND EXIT INTO NEW BRUNSWICK BY EARLY AFTERNOON. AS
SUCH, THE RAIN WILL END FROM WEST TO EAST WITH A FEW SHOWERS
POSSIBLE BEHIND THE MAIN PRECIPITATION BAND. ONCE THE FRONT GOES
THROUGH, SKIES WILL QUICKLY CLEAR. WINDS WILL TURN TO THE WEST AND
ABATE SOMEWHAT, BUT GUSTS TO 30 MPH WILL CONTINUE THROUGH THE
AFTERNOON. THE AIRMASS BEHIND THE FRONT IS COOL AND DRY, WITH HIGHS
RANGING FROM THE MID 50S OVER THE NORTH MAINE WOODS TO THE MID 60S
DOWNEAST.

THE HIGH WILL BUILD DIRECTLY OVER THE STATE TONIGHT, WITH CLEAR
SKIES AND LIGHT WINDS. TEMPERATURES WILL DROP QUICKLY THIS EVENING,
WITH FROST THE BIGGEST CONCERN OVERNIGHT. NORTHWEST AROOSTOOK COUNTY
COULD SEE FREEZING TEMPERATURES AS LOWS DROP INTO THE UPPER 20S.
ELSEWHERE, GENERALLY NORTH OF A DOVER-FOXCROFT TO CALAIS LINE, LOWS
WILL BE IN THE LOWER TO MID 30S, SO FROST IS A GOOD POSSIBILITY IN
THESE AREAS. SOUTH OF THE LINE, LOWS WILL BE IN THE UPPER 30S TO
LOWER 40S, SO NO FROST IS EXPECTED THERE.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
MODELS ARE IN GOOD AGREEMENT THROUGH MOST OF THE PERIOD. A WEAK
HIGH PRESSURE RIDGE WILL BE BUILD ACROSS THE REGION AT THE START
OF THE PERIOD. A FRONTAL SYSTEM EAST OF THE AREA...AN APPROACHING
LOW OVER THE UPPER GREAT LAKES REGION WILL BE THE MAIN SYSTEMS. BY
THURSDAY EVENING THE RIDGE WILL BE PRESSURED FROM BOTH SIDES. THE
FRONTAL SYSTEM WILL BEGIN TO RETROGRADE BACK ACROSS NOVA
SCOTIA...THE LOW WILL MOVE NE INTO JAMES BAY...ITS ASSOCIATED
FRONTAL SYSTEM MOVING EAST INTO THE ERN GREAT LAKES REGION. THIS
PATTERN WILL CONTINUE THROUGH FRIDAY INTO FRIDAY EVENING.

LOADED MATCH GUIDANCE FOR MAX/MIN TEMPS...BLENDED GFS/NAM FOR
HOURLYS...DP...WNDS...SKYCON...AND POPS. NAWAVE 4 FOR SEAS IN
COASTAL WATERS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE FRONT EAST OF THE AREA WILL MOVE INTO SE MAINE...THE LOW AND
ASSOCIATED FRONT WILL PUSH INTO THE ERN GREAT LAKES. REGION. THE
HIGH PRESSURE RIDGE WILL WEAKEN. SATURDAY MORNING THE FRONTAL
SYSTEM WILL REMAIN OVER ERN ME...THE LOW WILL MOVE INTO SRN
QUEBEC...THE REMAINDER OF THE RIDGE WILL BE PINCHED OFF SOUTH OF
NEW ENGLAND. A NEW LOW WILL DEVELOP OVER CHICAGO. BY SATURDAY
EVENING THE LOW OVER CHICAGO WILL DEEPEN...MOVE EAST TO SRN LAKE
HURON...WITH A FRONTAL SYSTEM EXTENDING SOUTH ALONG THE
APPALACHIANS. BY SUNDAY MORNING THE LOW WILL MOVE NE INTO
QUEBEC...ITS ASSOCIATED FRONT EXTENDING SOUTH THROUGH NH. BY
SUNDAY NIGHT THE LOW WILL TRACK NW TO SE JAMES BAY...IT WILL BE
CO-LOCATED WITH THE UPPER LEVEL LOW. THE ASSOCIATED FRONT
EXTENDING SOUTH THROUGH CNTRL ME. BY MONDAY MORNING THE FRONTAL
SYSTEM WILL BE EAST OF MAINE. THE COLD CORE LOW WILL BE EAST OF
SRN HUDSON BAY...HIGHER PRESSURE WILL BEGIN TO RIDGE INTO WRN ME.
HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGH EARLY TUESDAY
MORNING. A SHORT WAVE ASSOCIATED WITH THE COLD CORE LOW OVER NE
QUEBEC WILL ROTATE AROUND THE LOW THROUGH NRN ME TUESDAY EVENING
INTO WEDNESDAY MORNING. AND WILL BE EAST OF THE AREA BY END OF THE
PERIOD.

LOADED GMOS WITH MINOR SMOOTHING OF THE SKY AND POP GRIDS.
ADJUSTED POPS DOWN WHERE CLOUD COVER DID NOT SUPPORT PCPN. LOADED
NAWAVE 4 FOR SEAS IN THE COASTAL WATERS. PLUS 25 PERCENT TO WNDS
FOR GUST OVR COASTAL WATERS...15 PERCENT OVER LAND.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: MVFR WITH LOCALIZED IFR WILL CONTINUE AT ALL TERMINALS
THROUGH 12Z AS A RAIN ASSOCIATED WITH A COLD FRONT AFFECTS THE
REGION. ALSO OF CONCERN IS LLWS AS A STRONG SOUTHERLY LOW LEVEL JET
MOVES ACROSS THE REGION. THIS TOO IS MOST LIKELY BEFORE 12Z.
THEREAFTER, THE FRONT WILL MOVE INTO NEW BRUNSWICK, ENDING
PRECIPITATION AND SWITCHING WINDS TO THE WEST AT 15 TO 25 KT. ALL
TERMINALS WILL BE VFR UNDER CLEARING SKIES BY 18Z AND WILL REMAIN SO
THROUGH 12Z THURSDAY.

SHORT TERM: A HIGH PRESSURE RIDGE WILL DOMINATE THE WX COND
THROUGH MUCH OF THE SHORT TERM PERIOD. HIGH CLOUDS WILL BUILD INTO
THE AREA FROM THE WEST AND SE THROUGH THE PERIOD. ALL SITES WILL
REMAIN VFR THROUGH THE PERIOD.

&&

.MARINE...
NEAR TERM: THE GALE WARNING REMAINS IN EFFECT THROUGH THIS
MORNING AS A COLD FRONT MOVES ACROSS THE WATERS. WINDS OF 20 TO 30
KT WITH GUSTS TO 40 KT ARE EXPECTED THROUGH MID MORNING, BUT WILL
SLOWLY ABATE THIS AFTERNOON POST-FRONT. SEAS WILL RUN 7 TO 11 FT
THIS MORNING, BUT WILL ALSO GRADUALLY SUBSIDE THIS AFTERNOON.
HOWEVER, WAVES LOOK TO REMAIN ABOVE 5 FT THROUGH THIS EVENING, SO
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MAY BE NEEDED ONCE THE
GALE WARNING HAS BEEN CANCELLED.

SHORT TERM: A SCA REQUIRE EARLY IN THE PERIOD...OTHERWISE WNDS AND
SEAS BELOW SCA.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM FOR ANZ050>052.

&&

NEAR TERM...HASTINGS/HEWITT
SHORT TERM...NORTON
LONG TERM...NORTON
AVIATION...HASTINGS/HEWITT
MARINE...HASTINGS/HEWITT/NORTON
Hazardous weather outlook, Sep 19, 6:46 AM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
646 AM EDT WED SEP 19 2012

MEZ001>006-010-011-015-031-032-201100-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
646 AM EDT WED SEP 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

WINDS WILL REMAIN ON THE BREEZY SIDE TODAY WITH GUSTS UP TO 30 MPH
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR
PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.

MEZ016-017-029-030-201100-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-
646 AM EDT WED SEP 19 2012

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR
PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.

ANZ050>052-201100-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
646 AM EDT WED SEP 19 2012

...GALE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR
PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.

HASTINGS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 3:13 PM EDTSmall Craft Advisory for Hazardous SeasCAR19 hr
Sep 19, 3:26 PM EDTFrost AdvisoryCARAroostook, Penobscot, Piscataquis, Washington16 hr
Sep 19, 3:26 PM EDTFreeze WarningCARAroostook, Piscataquis, Somerset16 hr

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.